MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S702
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.Visual examination identified no device irregularities.A longevity calculation was completed and confirmed this device did not last as long as expected.Additionally, a high current drain was detected.The device case was opened to facilitate analysis of the internal components.Detailed analysis confirmed the identified high current drain was a result of two leaky capacitors.Investigation determined that the premature battery depletion was caused by the presence of excess hydrogen in the device case, and the source of the hydrogen was a liner component within the device.This device is not part of the hydrogen induced premature depletion advisory population.
 
Event or Problem Description
It was reported that this pacemaker battery appeared to be prematurely depleting based on previous battery longevity checks.Subsequently, surgical intervention was performed to explant and replace device.No adverse patient effects were reported.

Brand Name
ALTRUA 2 DR
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key10606383
Report Number2124215-2020-19319
Device Sequence Number2410074
Product Code LWP
UDI-Device Identifier00802526559341
UDI-Public00802526559341
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/21/2017
Device Model NumberS702
Device Catalogue NumberS702
Device Lot Number700206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2020
Initial Report FDA Received Date09/30/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;